Alert archive / Louisiana / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS Shreveport, LA

August 9, 2005Caddo Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 9, 2005, 5:57 PM CDT for Caddo Parish, Louisiana. It was in force for 2 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2005, 5:57 PM CDT (22:57 UTC)
Expired
Aug 9, 2005, 8:00 PM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:05 PM CDTFLASH FLOODShreveport, LAROADS CLOSED DUE TO STREET FLOODING AT LINE AVE. AND OCKLEY DR.
Aug 9, 6:05 PM CDTFLASH FLOODShreveport, LASTREET FLOODING AT LINE AVE. AND OCKLEY DR.
Aug 9, 6:15 PM CDTFLASH FLOODShreveport, LASTREET FLOODING AT MANSFIELD RD. AND HOYT DR.
Aug 9, 6:15 PM CDTFLASH FLOODShreveport, LASTREET FLOODING AT MANSFIELD RD. AND HOYTE DR.
Aug 9, 6:29 PM CDTFLASH FLOODShreveport, LASTREET FLOODING ON 70TH ST. E. BETWEEN FAIRFIELD AVE. AND LINE AVE.
Aug 9, 6:29 PM CDTFLASH FLOODShreveport, LASTREET FLOODING ON ELLERBE RD. IN SEVERAL LOCATIONS.
Aug 9, 6:29 PM CDTFLASH FLOODShreveport, LAVEHICLES STALLED DUE TO STREET FLOODING AT LINE AVE. AND PIERREMONT RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 092259
FFWSHV
LAC017-100100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CDT TUE AUG 9 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 800 PM CDT

* AT 547 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
  FROM A LINE OF THUNDERSTORMS MOVING WEST THROUGH CADDO PARISH AT 
  AROUND 5 MPH.  MINOR STREET FLOODING IS ALREADY ONGOING IN SOUTHEAST 
  SHREVEPORT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIVIAN...
  SHREVEPORT...OIL CITY AND BLANCHARD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 800 PM CDT.

LAT...LON 3278 9380 3274 9384 3264 9376 3256 9376
      3250 9371 3241 9369 3228 9354 3239 9373
      3225 9389 3224 9400 3302 9400 3302 9382

$$
3 follow-up statements
000 
WGUS74 KSHV 092318
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 PM CDT TUE AUG 9 2005

LAC017-100100-
CADDO LA-
611 PM CDT TUE AUG 9 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR CADDO
PARISH...

AT 602 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING AT 
LINE AVENUE AND AUCKLEY ROAD IN EAST SHREVEPORT.  IN ADDITION...LAW 
ENFORCEMENT OFFICIALS REPORTED FLOODING AT MANSFIELD ROAD AND HOYT 
IN SOUTH SHREVEPORT.  NATIONAL WEATHER SERVICE RADAR ESTIMATES UP TO 
THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF LINE AVENUE SINCE 
515 PM.  OTHER AREAS INCLUDE ELLERBE ROAD IN SOUTHEAST 
SHREVEPORT...WHERE UP TO TWO AND A HALF INCHES OF RAIN HAVE FALLEN 
SINCE 515 PM.    

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIVIAN...OIL
CITY AND BLANCHARD.

LAT...LON 3278 9380 3274 9384 3263 9377 3256 9376
      3250 9371 3241 9369 3228 9354 3239 9373
      3225 9389 3224 9400 3302 9400 3302 9382

$$
000 
WGUS74 KSHV 092326 CCA
FFSSHV

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT TUE AUG 9 2005

LAC017-100100-
CADDO LA-
626 PM CDT TUE AUG 9 2005

...CORRECTED SPELLING...

...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR CADDO
PARISH...

AT 602 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING AT 
LINE AVENUE AND OCKLEY ROAD IN EAST SHREVEPORT.  IN ADDITION...LAW 
ENFORCEMENT OFFICIALS REPORTED FLOODING AT MANSFIELD ROAD AND HOYTE 
DRIVE IN SOUTH SHREVEPORT.  NATIONAL WEATHER SERVICE RADAR ESTIMATES 
UP TO THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF LINE AVENUE 
SINCE 515 PM.  OTHER AREAS INCLUDE ELLERBE ROAD IN SOUTHEAST 
SHREVEPORT...WHERE UP TO TWO AND A HALF INCHES OF RAIN HAVE FALLEN 
SINCE 515 PM.    

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIVIAN...OIL
CITY AND BLANCHARD.

LAT...LON 3278 9380 3274 9384 3263 9377 3256 9376
      3250 9371 3241 9369 3228 9354 3239 9373
      3225 9389 3224 9400 3302 9400 3302 9382

$$
000 
WGUS74 KSHV 092359
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT TUE AUG 9 2005

LAC017-100100-
CADDO LA-
655 PM CDT TUE AUG 9 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR CADDO
PARISH...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORM ACTIVITY HAS DECREASED SIGNIFICANTLY SINCE 6 
PM...ESPECIALLY IN THE CITY OF SHREVEPORT.  HOWEVER...NUMEROUS ROADS 
REMAIN CLOSED IN EAST AND SOUTHEAST SHREVEPORT...INCLUDING PORTIONS 
OF LINE AVENUE...MANSFIELD ROAD...ELLERBE ROAD...AND EAST 70TH 
STREET.  IT WILL LIKELY TAKE 1-2 HOURS FOR FLOODWATERS TO RECEDE 
FROM THESE LOCATIONS.  TRAVEL IN THESE LOCATIONS SHOULD BE AVOIDED 
DUE TO HIGH WATER AND TRAFFIC CONGESTION.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIVIAN...OIL
CITY AND BLANCHARD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3278 9380 3274 9384 3263 9377 3256 9376
      3250 9371 3241 9369 3228 9354 3239 9373
      3225 9389 3224 9400 3302 9400 3302 9382

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:01 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 9, 3:01 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CDT TUE AUG 9 2005

.DISCUSSION...

SHOWERS AND THUNDERSTORMS HAVE FIRED UP ACROSS THE AREA AGAIN THIS
AFTERNOON...AS THE AREA REMAINS ABUNDANTLY MOIST. TWO UPPER LEVEL
DISTURBANCES ARE ALSO HELPING TO AID IN THIS ACTIVITY...ONE OVER
CENTRAL TEXAS AND ANOTHER OVER SOUTHEAST LOUISIANA. THESE TWO
FEATURES WILL LINGER NEAR THE AREA THE NEXT 48 HOURS...FORMING A
SHEAR AXIS ACROSS THE SOUTHERN PART OF THE AREA. AN UPPER LEVEL
RIDGE WILL SLOWLY BUILD FROM THE NORTHWEST THIS PERIOD...BUT RAIN
CHANCES WILL REMAIN IN THE FORECAST ACROSS MUCH OF THE AREA
THROUGH THURSDAY. SCATTERED CONVECTIVE ACTIVITY WILL BE LIKELY
EACH AFTERNOON...WITH TEMPERATURES REACHING THE MID 90S...EXCEPT
WHERE THUNDERSTORMS OCCUR. AS WE MOVE INTO THE WEEKEND...RAIN
CHANCES DECREASE WITH TEMPERATURES RETURNING TO NEAR THE CENTURY MARK.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  96  72  97 /  40  30  20  20
MLU  72  96  72  95 /  50  30  20  20
DEQ  67  98  68  99 /  30  10   0  20
TXK  71  96  72  97 /  30  30  20  20
ELD  70  97  70  98 /  40  30  20  20
TYR  72  94  73  95 /  40  30  20  20
GGG  72  94  73  96 /  40  30  20  20
LFK  73  93  73  95 /  50  50  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

11
Hazardous weather outlook, Aug 9, 12:00 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE AUG 9 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE COMBINATION OF A WEAK UPPER LEVEL DISTURBANCE...AFTERNOON
HEATING...AND A MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...OVER MUCH OF THE FOUR STATE REGION. ALTHOUGH NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...SOME ISOLATED STORMS MAY BE SEVERE...
CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS...SMALL HAIL...AND
BRIEF HEAVY DOWNPOURS. ISOLATED RAINFALL AMOUNTS BETWEEN ONE AND
THREE INCHES COULD OCCUR...WHICH COULD CAUSE PONDING ON AREA ROADWAYS
AND POSSIBLY SOME MINOR FLOODING IN LOW LYING AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE
THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING
HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

11

In the hours before

Special weather statement, Aug 9, 2:44 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT TUE AUG 9 2005

TXZ165-092030-
ANGELINA-
244 PM CDT TUE AUG 9 2005

...SIGNIFICANT WEATHER ALERT FOR ANGELINA COUNTY TEXAS...

A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH INTO
ANGELINA COUNTY TEXAS...FROM POLK AND TYLER COUNTIES. THIS LINE OF
THUNDERSTORMS WILL LIKELY PRODUCE STRONG GUSTY WINDS UP TO 50 MPH...
AND POSSIBLY SOME HAIL UP TO ONE HALF INCH IN DIAMETER. IN
ADDITION...HEAVY RAINFALL WILL OCCUR IN PARTS OF ANGELINA COUNTY.
THUS LINE OF THUNDERSTORMS WILL MOVE THROUGH ANGELINA COUNTY
BETWEEN 245 AND 345 PM.

03

Nearby

Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.